Alert archive / New York / Flash Flood Warnings in 2006

Flash Flood Warning 77, NWS Binghamton, NY

June 29, 2006Broome County, New York

NWS Binghamton, NY issued this flash flood warning at Jun 29, 2006, 7:14 PM EDT for Broome County, New York. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 29, 2006, 7:14 PM EDT (23:14 UTC)
Expired
Jun 29, 2006, 9:15 PM EDT
In force
2 hr
Issued by
NWS Binghamton, NY
Area
Counties, with a storm outline in the text

County Broome County, NY

The radar

The Binghamton radar (KBGM), 11 km from the middle of the area, began a volume at 23:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 11.2 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2006-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 232 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2006-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
232 J/kg
Mixed-layer CIN
-70 J/kg
Mixed-layer LCL
941 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
77 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KBGM 292315
FFWBGM
NYC007-300115-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
714 PM EDT THU JUN 29 2006

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BROOME COUNTY IN CENTRAL NEW YORK

* UNTIL 915 PM EDT

* AT 710 PM EDT...THUNDERSTORMS WITH VERY HEAVY RAIN WERE OCCURRING 
IN BROOME COUNTY. THESE STORMS WILL PRODUCE RAINFALL RATES OF 
AN INCH PER HOUR WHICH WILL CAUSE FLOODING OF SMALL STREAMS AND 
CREEKS, AND IN URBAN AREAS. 

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WEST
  CORNERS...VESTAL...UNION CENTER...SANITARIA SPRINGS...NWS
  BINGHAMTON...JOHNSON CITY...ENDWELL...ENDICOTT...CHENANGO FORKS...
  CHENANGO BRIDGE AND BINGHAMTON.

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.

LAT...LON 4209 7569 4201 7600 4212 7613 4232 7594

$$
1 follow-up statement
000 
WGUS71 KBGM 300029
FFSBGM

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
827 PM EDT THU JUN 29 2006

NYC007-300037-
BROOME NY-
827 PM EDT THU JUN 29 2006

...THE FLASH FLOOD WARNING FOR BROOME COUNTY IS CANCELLED...

THUNDERSTORMS WITH HEAVY RAIN HAVE MOVED OUT OF THE AREA. THE THREAT 
FOR FLASH FLOODING HAS ENDED, AND THE FLASH FLOOD WARNING HAS BEEN 
CANCELLED. 

LAT...LON 4209 7569 4201 7600 4212 7613 4232 7594

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Jun 29, 3:22 PM EDT, 3 hours 52 minutes earlier.

Area forecast discussion, Jun 29, 3:22 PM EDT, 3 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
322 PM EDT THU JUN 29 2006

.SHORT TERM (TONIGHT - SATURDAY)...

TWO AREAS OF CONV THIS AFTN IN SERPATE SFC TROFS. ONE DVLPG EAST OF
THE FCST AREA...AND THE MORE IMPORTANT TO THE WEST. TROF AND SHRT WV
TO THE WEST WILL PUSH EWRD...AND LIKELY BRING SOME TRWS OVER THE
FCST AREA. LOOKING VERY MRGNL FOR SVR ATTM...MAINLY DUE TO DRIER LOW
LVL AIR THAT HAS MVD INTO THE AREA.

ENERGY WASHES OUT TNGT AND FRI WILL BEGIN DRY OVER THE ENTIRE FCST
AREA. LTR...A FNT DROPS SWRD INTO THE NRN ZONES...WHERE SOME AFTN
TROWS COULD BRKOUT ONCE AGAIN.

RDGG BRINGS WRMR AND DRIER AIR INTO THE REGION FOR SAT. SOME MID AND
UPPER LVL CAPE AVBL BUT SNDG PRETTY STABLE OVERALL SO WILL KEEP SAT
FCST DRY.

MAIN CNCRN FOR ANY STORMS THIS EVE WILL BE EXCESSIVE QPF. WILL BE
QUICK TO PULL THE TRIGGER ON HEAVY RAINERS. MORFORD

&&

.AVIATION (29/18Z TO 30/18Z)...
CONDITIONS WILL BE MAINLY VFR THRU THE NEXT 24 HOURS... EXCEPTION
WILL BE SCT THUNDERSTORMS LATE THIS AFTERNOON AND THIS EVENING
WHICH WILL BRING CONDITIONS DOWN BRIEFLY TO MVFR OR IFR AT A FEW TAF
SITES. PATCHY MVFR CONDITIONS IN LIGHT FOG ARE ALSO POSSIBLE LATE
TONIGHT.

&&

.LONG RANGE (FRI NIGHT - TUESDAY)...

A SERIES OF WEAK DISTURBANCES IN A FAST WEST-NORTHWEST FLOW WILL
KEEP A CHC OF THUNDERSTORMS IN THE FORECAST SUNDAY THROUGH WEDNESDAY
WITH NEAR SEASONABLE TEMPERATURES EXPECTED. LATEST GFS RUNS INDICATE
THAT A PUSH OF DRY...SLIGHTLY COOLER AIR MAY ARRIVE WEDNESDAY OR
THURSDAY... OTHERWISE CHC POPS ARE IN THE FORECAST THRU WEDNESDAY.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
.NY...NONE.
.PA...NONE.

&&
Hazardous weather outlook, Jun 29, 4:39 AM EDT, 14 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
439 AM EDT THU JUN 29 2006

NYZ044>046-055>057-062-PAZ038>040-043-044-047-048-072-300845-
CORTLAND-CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-
SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-
SOUTHERN WAYNE-
439 AM EDT THU JUN 29 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW
YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON. A FEW STORMS
COULD CONTAIN DAMAGING WINDS AND HAIL...AS WELL AS VERY HEAVY
RAINFALL. RIVER FLOODING WILL CONTINUE AT MANY POINTS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
RIVER FLOODING WILL CONTINUE AT MANY POINTS POSSIBLY INTO THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. RAINFALL SPOTTERS
ARE ASKED TO CALL IN ANY RAINFALL AMOUNTS TODAY AND TONIGHT OF
MORE THAN ONE INCH.

NYZ009-015>018-022>025-036-037-300845-
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-
439 AM EDT THU JUN 29 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW
YORK.

.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON. A FEW STORMS
COULD CONTAIN DAMAGING WINDS AND HAIL...AS WELL AS VERY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. RAINFALL SPOTTERS
ARE ASKED TO CALL IN ANY RAINFALL AMOUNTS TODAY AND TONIGHT OF SPOTTER
ACTIVATION MAY BE NEEDED THIS AFTERNOON.

In the hours before

Special weather statement, Jun 29, 5:46 PM EDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
546 PM EDT THU JUN 29 2006

NYZ024-292245-
CHEMUNG NY-
546 PM EDT THU JUN 29 2006

* AT 544 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF STRONG THUNDERSTORMS.  THESE STORMS WERE LOCATED ALONG A
  LINE EXTENDING FROM 6 MILES NORTHWEST OF BIG FLATS TO SOUTHPORT...
  AND MOVING EAST AT 20 MPH.

* STRONG THUNDERSTORMS WILL BE NEAR...
  WELLSBURG AND FISHERVILLE AT 555 PM EDT...
  TOMPKINS CORNERS AND LOWMAN AT 600 PM EDT...
  HORSEHEADS NORTH AT 605 PM EDT...
  MILTOOR AND MILLPORT AT 610 PM EDT...
  OWENS MILL AND BREESPORT AT 615 PM EDT...
  ERIN AT 625 PM EDT...
  VAN ETTEN AND SWARTWOOD AT 640 PM EDT...

THESE STORMS HAVE THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE
HAIL AND/OR DAMAGING WINDS.
Local storm report, Jun 29, 5:49 PM EDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BINGHAMTON NY
549 PM EDT THU JUN 29 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0512 PM     HAIL             WATERLOO                42.90N 76.86W
06/29/2006  M0.75 INCH       SENECA             NY   PUBLIC

0519 PM     HAIL             WATERLOO                42.90N 76.86W
06/29/2006  E0.75 INCH       SENECA             NY   AMATEUR RADIO

0525 PM     HAIL             SENECA FALLS            42.91N 76.80W
06/29/2006  E1.25 INCH       SENECA             NY   PUBLIC

0540 PM     HAIL             CORNING                 42.15N 77.06W
06/29/2006  E0.75 INCH       STEUBEN            NY   PUBLIC

0540 PM     HAIL             MARATHON                42.44N 76.04W
06/29/2006  E1.00 INCH       CORTLAND           NY   NWS EMPLOYEE

&&

DJP
Local storm report, Jun 29, 5:59 PM EDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BINGHAMTON NY
559 PM EDT THU JUN 29 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0512 PM     HAIL             WATERLOO                42.90N 76.86W
06/29/2006  M0.75 INCH       SENECA             NY   PUBLIC

0519 PM     HAIL             WATERLOO                42.90N 76.86W
06/29/2006  E0.75 INCH       SENECA             NY   AMATEUR RADIO

0525 PM     HAIL             SENECA FALLS            42.91N 76.80W
06/29/2006  E1.25 INCH       SENECA             NY   PUBLIC

0540 PM     HAIL             CORNING                 42.15N 77.06W
06/29/2006  E0.75 INCH       STEUBEN            NY   PUBLIC

0540 PM     HAIL             MARATHON                42.44N 76.04W
06/29/2006  E1.00 INCH       CORTLAND           NY   NWS EMPLOYEE

0544 PM     HAIL             AUBURN                  42.93N 76.57W
06/29/2006  E0.88 INCH       CAYUGA             NY   TRAINED SPOTTER

&&

DJP
Local storm report, Jun 29, 6:05 PM EDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
605 PM EDT THU JUN 29 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     HAIL             AUBURN                  42.93N 76.57W
06/29/2006  E1.00 INCH       CAYUGA             NY   PUBLIC

0550 PM     HAIL             ELMIRA                  42.09N 76.81W
06/29/2006  E1.00 INCH       CHEMUNG            NY   PUBLIC

&&

DJP
Local storm report, Jun 29, 6:25 PM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BINGHAMTON NY
625 PM EDT THU JUN 29 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0512 PM     HAIL             WATERLOO                42.90N 76.86W
06/29/2006  M0.75 INCH       SENECA             NY   PUBLIC

0519 PM     HAIL             WATERLOO                42.90N 76.86W
06/29/2006  E0.75 INCH       SENECA             NY   AMATEUR RADIO

0525 PM     HAIL             SENECA FALLS            42.91N 76.80W
06/29/2006  E1.25 INCH       SENECA             NY   PUBLIC

0540 PM     HAIL             CORNING                 42.15N 77.06W
06/29/2006  E0.75 INCH       STEUBEN            NY   PUBLIC

0540 PM     HAIL             MARATHON                42.44N 76.04W
06/29/2006  E1.00 INCH       CORTLAND           NY   NWS EMPLOYEE

0544 PM     HAIL             AUBURN                  42.93N 76.57W
06/29/2006  E0.88 INCH       CAYUGA             NY   TRAINED SPOTTER

0550 PM     HAIL             AUBURN                  42.93N 76.57W
06/29/2006  E1.00 INCH       CAYUGA             NY   PUBLIC

0550 PM     HAIL             ELMIRA                  42.09N 76.81W
06/29/2006  E1.00 INCH       CHEMUNG            NY   PUBLIC

0617 PM     HAIL             ENDICOTT                42.10N 76.06W
06/29/2006  E0.88 INCH       BROOME             NY   PUBLIC

&&

DJP
Local storm report, Jun 29, 6:28 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
628 PM EDT THU JUN 29 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     HAIL             SPENCER                 42.22N 76.49W
06/29/2006  E2.00 INCH       TIOGA              NY   PUBLIC

&&

DJP

The office that day

Everything else NWS Binghamton, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 8:19 PM EDTSevere Thunderstorm WarningBGMCayuga, Onondaga41 min
Jun 28, 9:03 PM EDTSevere Thunderstorm WarningBGMMadison, Oneida, Onondaga42 min
Jun 28, 9:25 PM EDTSevere Thunderstorm WarningBGMChemung50 min
Jun 28, 9:42 PM EDTSevere Thunderstorm WarningBGMMadison, Oneida63 min
Jun 28, 10:16 PM EDTFlash Flood WarningBGMTioga119 min
Jun 29, 4:59 PM EDTSevere Thunderstorm WarningBGMSeneca31 min
Jun 29, 5:22 PM EDTSevere Thunderstorm WarningBGMCayuga38 min
Jun 29, 5:49 PM EDTSevere Thunderstorm WarningBGMCortland26 min
Jun 29, 5:50 PM EDTSevere Thunderstorm WarningBGMChemung43 min
Jun 29, 5:54 PM EDTSevere Thunderstorm WarningBGMOnondaga27 min
Jun 29, 6:07 PM EDTSevere Thunderstorm WarningBGMBroome, Tioga38 min
Jun 29, 6:44 PM EDTSevere Thunderstorm WarningBGMBroome, Tioga46 min
Jun 29, 7:02 PM EDTSevere Thunderstorm WarningBGMMadison43 min
Jun 29, 7:28 PM EDTSevere Thunderstorm WarningBGMChenango35 min

Nearby

Flash Flood Warnings in New York, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.